Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for allergic skin rash to Amoxicillin

Hey, I had an allergic reaction to Penicillin in my Amoxicillin antibiotic I was taking to help with a puss pocket in my throat. I have been taking the medicine for about a week. I woke up Yesterday morning for school and had a bad rash over all my upper body. My family doctor took me off the Amoxicillin and put me on a new antibiotic and told me to take Benadryl to make the rash go away but it just seems to be getting worse. It went from just redness to looking like maybe little mosquito bites. I'm still in high school and dont want to be made fun of. I'm looking for help to clear this rash quickly.
Wed, 24 Dec 2014
Report Abuse
General & Family Physician 's  Response
Hi
Thank you for asking HCM
I have gone through your query.Your problem is most likely urticaria from antibiotic amoxicillin.As you have taken the medicine for 1 week it will take some time for get the medicine completely out of your body.If rash is severe then corticosteroid injections or short course steroids may help.I usually advise methyl prednisolone for 5 days duration.Antihistamine like levocetirizine will be better than benadryl also. Calamine lotion for local application on rashes also will be helpful.Hope this may help you.
Let me know if anything not clear.
Thanks.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

this is the second night in a row that my 5 year old daughter has broken out in red blotchy rash. I took her to the ER last night and they gave her...